New Jersey, 2020

Flash Flooding and Damaging Winds in New Jersey, August 7, 2020

August 7, 2020 · NWS PHI · 18 events in 6 counties and zones

An impulse riding along a west to east boundary stalled near the Mason-Dixon line produced severe thunderstorms and heavy rain across sections of South Jersey from late afternoon through the evening hours on August 7th. Strong winds knocked down trees, and torrential downpours on ground already saturated from the remnants of Hurricane Isaias produced flash flooding on many roadways and small…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An impulse riding along a west to east boundary stalled near the Mason-Dixon line produced severe thunderstorms and heavy rain across sections of South Jersey from late afternoon through the evening hours on August 7th. Strong winds knocked down trees, and torrential downpours on ground already saturated from the remnants of Hurricane Isaias produced flash flooding on many roadways and small streams in the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 7, 5:18 PM EST, 32 minutes earlier.

Area forecast discussion, Aug 7, 5:18 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
618 PM EDT Fri Aug 7 2020

.SYNOPSIS...
A weak stationary front will linger across the northern Mid-
Atlantic today before washing north Saturday. On Sunday a weak
cold front will move through the region. High pressure will
build into the area Sunday behind the front, before progressing
offshore early next week. A cold front will approach New
England around the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Showers and thunderstorms intensifying over portions of the
Delaware Valley, generally across northern Delaware, southeast
Pennsylvania, and now those storms are moving into southwest New
Jersey. These storms have produced flash flooding, and have been
severe, producing rotation that resulted in a Tornado Warning.

Going through the evening, those storms will continue to track
to the east through around 9 pm. Damaging winds remain
possible, as well as flash flooding. Once again, the heaviest
rain looks to be targeting many of the same areas in SE PA that
were just hit hard by Isaias (Chester, Berks, Montgomery County,
Greater Philly area) with 1-hour flash flood guidance under an
inch in much of this area. PWATs are near 1.75 inches and
profiles indicate training of cells SW to NE will be possible
while overall system slowly moves E/SE. So storms will be
capable of producing flash flooding.

Convection will likely be ongoing near and after sunset, but as
instability is lost, the trend should be towards mainly rain-
free weather for the remainder of the overnight, especially
after midnight. The big concern tonight may end up being low
stratus and fog development. Near calm surface winds and
plentiful low level moisture combined with a saturated ground
should yield areas of fog. The trough approaching from the west
should create enough turbulence to prevent widespread dense fog,
but cannot rule it out. Overnight lows will be mainly in the
60s to around 70.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
For Saturday, a progressive upper trough centered near the coast
early in the day will move east with time with weak shortwave
ridging approaching by late day. This should mean an overall drier
day but there will still be significant low clouds and some fog
around to start the day. And because low level winds will be quite
light and there is so much moisture around, this could take some
time to mix out. The upshot is that the morning should be mostly
cloudy before some sun develops in the afternoon. However diurnal
heating along with the continuing abundant moisture around could
lead to some isolated to scattered afternoon storms developing. This
won't be a washout though so it should be rain-free most of the time
and many areas won't even see anything. It will still be fairly
humid with lows mostly in the low to mid 80s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Saturday night into Sunday the mid-level disturbance from Friday
will be finally exiting New England with lower PWAT air moving
across the region. As the wave exits, brief subsidence will
take shape across the area as surface high pressure centers over
the Ohio Valley. The GFS and ECMWF does have a weak upper level
disturbance traversing the Canadian Maritimes, but the system
appears to far north, with to much dry air overhead to produce
anything in the way of precipitation. Temperatures Sunday will
likely be in the upper 80s to around 90 degrees as the dry air
mass will allow temperatures to over perform.

Monday temperatures will remain warm as mid-level heights rise
across the region and PWATs remain around 1.40". Tuesday into
Wednesday an upper level low will head east across central
Canada with an upper level disturbance approaching from the
west. Overall, guidance has slowed down a bit from this time
yesterday, with delaying the return of rain chances until
Tuesday. An upper level wave will approach the area from the
west Wednesday afternoon with significant uncertainty on the
track and strength of the wave. Either way, the chance of
showers and thunderstorms returns to the region Tuesday and
Wednesday.

Wednesday into Thursday a cold front will approach New England
with models showing a wide spread here. The GFS and CMC are
slightly more amplified and slower with the upper level low over
the Hudson Bay while the ECMWF is less amplified and more
progressive. The GFS stalls the front across central/ southern
NY, while the ECMWF keeps the front stalled across northern NY.
For us this means an enhanced chance of showers and thunderstorms
Wednesday through Friday.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight...SHRA/TSRA impacting the I-95 corridor terminals
throgh this evening. Damaging winds possible, as well as
torrential rainfall. Localized sub-VFR conditions. Otherwise, a
mix of VFR and MVFR CIGs will give way to sub-VFR in
fog/stratus. Light NE winds becoming light and variable or
calm. Moderate confidence.

Saturday-Saturday night... Mainly VFR, but areas of MVFR
possible especially near MIV and ACY during the day Saturday.
Slight chance of a rain shower but tstms not expected. Winds
mainly light and variable. Moderate confidence.

Outlook...
Sunday-Sunday night... VFR. Light and variable wind becoming SW
at 5 to 10 kt, except near the coast where an afternoon sea
breeze is likely. High confidence.

Monday...Mainly VFR with dry conditions. South winds 5 to 15
kts. High confidence.

Tuesday and Wednesday...A chance of showers and thunderstorms
during the afternoon and evening hours. South to southwest winds
5 to 15 kt. Moderate confidence.

&&

.MARINE...
Through tonight... Sub-SCA conditions expected. Seas 2 to 3 ft. A
couple of wind shifts possible but easterly directions will be
prevailing and speeds mainly 10 kt or less. Scattered tstms are
possible for most of this period with locally higher winds and seas
possible in any tstms.

Outlook...
Saturday-Saturday night... Sub-SCA conditions expected. Seas 2
to 3 ft. Winds mainly NE at 5 to 10 kt becoming light and
variable overnight.

Monday...Sub-advisory winds/seas expected.

Tuesday into Wednesday...Sub-advisory winds/seas expected with a
slight chance of showers and storms.

Rip Currents...
Onshore flow varying at times from southeast to northeast will
continue today and Saturday. With seas forecast to be around 2-3
feet with a swell period of around 6-8 seconds, the rip current
forecast for Friday and Saturday is expected to be low.

&&

.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia Park
Pennsylvania (Station WNG-704) remains off the air.

The NOAA Weather Radio All-Hazards broadcast from Franklin
Township New Jersey (Station KZZ-31 ) is off the air.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 2 AM EDT Saturday for PAZ060>062-070-
     071-101>106.
NJ...Flash Flood Watch until 2 AM EDT Saturday for NJZ009-010-
     012>027.
DE...Flash Flood Watch until 2 AM EDT Saturday for DEZ001>004.
MD...Flash Flood Watch until 2 AM EDT Saturday for MDZ008-012-015-
     019-020.
MARINE...None.

&&

Synopsis...Haines
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...Haines
Aviation...Fitzsimmons/Haines
Marine...Fitzsimmons/Haines
Equipment...WFO PHI
Hazardous weather outlook, Aug 7, 2:56 PM EST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
356 PM EDT Fri Aug 7 2020

DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ060>062-070-071-101>106-082000-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Southeastern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
356 PM EDT Fri Aug 7 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ001-007-008-PAZ054-055-082000-
Sussex-Warren-Morris-Carbon-Monroe-
356 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-082000-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
356 PM EDT Fri Aug 7 2020

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-082000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
356 PM EDT Fri Aug 7 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Aug 7, 5:26 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     1 SE WEST GOSHEN        39.96N 75.56W
08/07/2020                   CHESTER            PA   DEPT OF HIGHWAYS

            DOWNED TREE IN WIRES ON WESTTOWN THORNTON
            ROAD AND FIVE POINTS ROAD. TIME ESTIMATED
            FROM RADAR.

&&

GORSE
Local storm report, Aug 7, 5:36 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
636 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     MOUNT VERNON            39.81N 76.02W
08/07/2020                   CHESTER            PA   DEPT OF HIGHWAYS

            DOWNED TREE INTO WIRES ON PA 472 NEAR
            OXFORD. TIME ESTIMATED FROM RADAR.

&&

GORSE
Local storm report, Aug 7, 5:39 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
639 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     GREENVILLE MANOR        39.78N 75.60W
08/07/2020                   NEW CASTLE         DE   PUBLIC

            TREES AND POWER POLES DOWN IN GREENVILLE.
            TIME ESTIMATED FROM RADAR.

&&

GORSE
Local storm report, Aug 7, 5:42 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     HOCKESSIN               39.79N 75.69W
08/07/2020                   NEW CASTLE         DE   BROADCAST MEDIA

            SOME TREES DOWN IN HOCKESSIN. TIME ESTIMATED
            FROM RADAR.

&&

GORSE
Local storm report, Aug 7, 5:46 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
646 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     WILMINGTON              39.75N 75.56W
08/07/2020                   NEW CASTLE         DE   PUBLIC

            SEVERAL REPORTS OF TREES DOWN IN WILMINGTON.
            TIME ESTIMATED FROM RADAR.

&&

GORSE
Local storm report, Aug 7, 5:49 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
649 PM EDT FRI AUG 7 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       WINTERTHUR              39.81N 75.61W
08/07/2020  M4.06 INCH       NEW CASTLE         DE   MESONET

            GREENVILLE DEOS STATION. 4.06 INCHES OF RAIN
            OCCURRED IN AN HOUR WITH MOST OF THAT
            FALLING IN A 30 MINUTE PERIOD.

&&

GORSE

The radar

The Philadelphia radar (KDIX), 85 km away, was scanning. The volume nearest the first event began at 22:49 UTC.

Open the radar archive at this moment

Event by event

12 flash flood, 6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Salem

When
August 7, 5:50 PM EST
Where
Salem County, 0.87 mi NW of Woodstown
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.660, -75.330

Trees down in the Woodstown area. Time estimated from radar.

Flash Flood, Gloucester

When
August 7, 5:55 PM EST to 8:00 PM EST
Where
Gloucester County, 0.84 mi WNW of Bridgeport to 0.68 mi SW of Bridgeport
Cause
Heavy Rain
Reported by
Public
Coordinates
39.805, -75.365

Several vehicles were trapped in flood waters in Logan Township.

Thunderstorm Wind, Gloucester

When
August 7, 6:00 PM EST
Where
Gloucester County, 0.53 mi E of New Sharon
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
39.820, -75.090

Downed tree, pole, and wires on NJ 41, both directions, north of Good Intent Road in Deptford Township. All lanes closed. Time estimated from radar.

Flash Flood, Gloucester

When
August 7, 6:00 PM EST to 8:00 PM EST
Where
Gloucester County, 3.52 mi SSW of Swedesboro to 2.98 mi N of Swedesboro
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.701, -75.336

Widespread roadway flooding occurred in Swedesboro. A section of Oliphant's Mill Road in Woolwich Township was washed away by flood waters. The New Jersey Turnpike was closed in Woolwich Township, south of Interchange 2, due to flooding.

Thunderstorm Wind, Cumberland

When
August 7, 6:05 PM EST
Where
Cumberland County, 0.69 mi N of Husted
Measured
77 kt (89 mph) measured gust
Reported by
Mesonet
Coordinates
39.530, -75.200

Measured gust at Rutgers Agricultural Research and Extension Center in Upper Deerfield, NJ.

Flash Flood, Salem

When
August 7, 6:05 PM EST to 8:00 PM EST
Where
Salem County, 2.44 mi W of Woodstown to 2.21 mi WNW of Woodstown
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.656, -75.365

US Route 40 was closed west of Kings Highway in Pilesgrove Township due to flooding.

Flash Flood, Mercer

When
August 7, 6:10 PM EST to 8:00 PM EST
Where
Mercer County, 2.1 mi W of Titusville to 1.89 mi WNW of Titusville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
40.325, -74.919

NJ Route 29 was closed at Pleasant Valley Road in Hopewell Township due to flooding.

Flash Flood, Gloucester

When
August 7, 6:15 PM EST to 8:00 PM EST
Where
Gloucester County, 1.33 mi NW of Harrisonville to 0.84 mi NNW of Harrisonville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.696, -75.284

NJ Route 45 was closed near Harrisonville Road in South Harrison Township due to flooding.

Thunderstorm Wind, Cumberland

When
August 7, 6:17 PM EST
Where
Cumberland County, 2.14 mi NNW of Deerfield Street
Measured
60 kt (69 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.550, -75.240

A 69 MPH thunderstorm wind gust measured on Route 77 at mile marker 9.

Thunderstorm Wind, Atlantic

When
August 7, 6:45 PM EST
Where
Atlantic County, 0.87 mi NW of Landisville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.530, -74.960

Telephone poles snapped in half with wires down on Brewster and Forest Grove Roads. Time estimated from radar.

Flash Flood, Cumberland

When
August 7, 6:45 PM EST to 9:00 PM EST
Where
Cumberland County, 0.92 mi SSE of Vineland Arpt to 1.47 mi SE of Vineland Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.507, -75.045

NJ Route 47 was closed at Oak Road in Vineland due to flooding.

Flash Flood, Gloucester

When
August 7, 6:50 PM EST to 9:00 PM EST
Where
Gloucester County, 0.41 mi N of Malaga to 0.97 mi NNE of Malaga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.576, -75.049

NJ Route 47 was closed north of US Route 40 in Franklin Township due to flooding.

Flash Flood, Atlantic

When
August 7, 7:05 PM EST to 9:00 PM EST
Where
Atlantic County, 1.15 mi NNE of Landisville to 0.89 mi ENE of Buena
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.536, -74.945

US 40 was closed between Weymouth Malaga Road and Summer Road in Buena due to flooding.

Flash Flood, Atlantic

When
August 7, 7:40 PM EST to 9:00 PM EST
Where
Atlantic County, 1.23 mi NW of Cardiff to 0.77 mi NNW of Cardiff
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.433, -74.616

US Route 40 was closed at English Creek Avenue in Egg Harbor Township due to flooding.

Thunderstorm Wind, Cape May

When
August 7, 7:50 PM EST
Where
Cape May County, 0.69 mi S of Palermo
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.220, -74.680

Tree down on Garden State Parkway near mile marker 21.9 near Seaville. Time estimated from radar.

Flash Flood, Salem

When
August 7, 8:20 PM EST to 10:30 PM EST
Where
Salem County, 0.53 mi SSW of Woodstown to 0.74 mi NNW of Cedarville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.643, -75.325

Minor flooding occurred along the Salem River in the Woodstown area.

Flash Flood, Cape May

When
August 7, 8:20 PM EST to 10:00 PM EST
Where
Cape May County, 0.9 mi N of North Wildwood to 0.82 mi NNE of North Wildwood
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.013, -74.798

NJ Route 147 was closed at Maryland Avenue in North Wildwood due to flooding.

Flash Flood, Atlantic

When
August 7, 8:20 PM EST to 9:00 PM EST
Where
Atlantic County, 2.55 mi ENE of (Acy)atlantic City A to 2.03 mi ENE of Pomona
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
39.466, -74.537

US Route 30 was closed west of the Garden State Parkway in Galloway Township due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2020Every state in 2020This day in weather historyWarnings in New Jersey, August 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899833, 901886, 899834, 901887, 899838, 901981, 901979, 901980, 899839, 899835, 901973, 901977, 901972, 901975, 899836, 901971, 901974, 901976.